Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 44, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 9, 2024, 7:33 PM EST for Cherokee County, Georgia. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 7:33 PM EST (00:33 UTC)
- Expired
- Jan 10, 2024, 2:47 PM EST
- In force
- 19 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River at Canton (CNNG1). The gauge peaked at 17.67 ft at Jan 10, 2024, 4:00 AM EST.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02392000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
209
WGUS42 KFFC 100033
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
733 PM EST Tue Jan 9 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Etowah River at Canton affecting Cherokee County.
For the Etowah River Basin...including Canton...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Wednesday morning at 745 AM EST.
&&
GAC057-101245-
/O.NEW.KFFC.FL.W.0044.240110T0033Z-240110T1238Z/
/CNNG1.1.ER.240109T2249Z.240110T0015Z.240110T0637Z.NO/
733 PM EST Tue Jan 9 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Etowah River at Canton.
* WHEN...From this evening to tomorrow morning.
* IMPACTS...At 17.0 feet, Minor flooding continues in the woodlands
and fields along the river upstream and downstream from the gage
by the Walaska Street bridge. Portions of recreational areas such
as Boling Park behind the Cherokee County High School...the
Cherokee County Fairgrounds and the Etowah River Greenway at
Heritage Park will be flooded with up to one foot of water. The
parking lot at Boling Park will begin to flood.
* ADDITIONAL DETAILS...
- At 7:15 PM EST Tuesday the stage was 16.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:15 PM EST Tuesday was 16.6 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 3.8 feet
early Sunday afternoon.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
16.6 feet on 04/25/1908.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$4 follow-up statements
799
WGUS82 KFFC 100849
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
349 AM EST Wed Jan 10 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Etowah River at Canton affecting Cherokee County.
Etowah River at GA 9 near Dawsonville affecting Forsyth and
Dawson Counties.
...The Flood Warning continues for the following rivers in Georgia...
Etowah River Downstream I-575 at Canton affecting Cherokee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued at 300 PM EST.early this morning
at 515 AM EST.
&&
GAC057-101615-
/O.EXT.KFFC.FL.W.0044.000000T0000Z-240110T1611Z/
/CNNG1.1.ER.240109T2249Z.240110T0815Z.240110T1011Z.NO/
349 AM EST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Etowah River at Canton.
* WHEN...Until late this morning.
* IMPACTS...At 18.0 feet, Minor flooding expands into the woodlands
and fields along the river upstream and downstream from the gage
by the Walaska Street bridge. Large portions of recreational areas
such as Boling Park behind the Cherokee County High School...the
Cherokee County Fairgrounds and the Etowah River Greenway at
Heritage Park will be flooded with up to two feet of water. The
parking lot at Boling Park will be under one foot of water.
Portions of the Mill Industrial Way Road begin to flood.
* ADDITIONAL DETAILS...
- At 3:15 AM EST Wednesday the stage was 17.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:15 AM EST Wednesday was 17.7 feet.
- Forecast...The river is expected to fall below flood stage
early this morning and continue falling to 3.8 feet Sunday
evening.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
17.7 feet on 03/09/1998.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$
GAC085-117-101015-
/O.EXT.KFFC.FL.W.0018.000000T0000Z-240110T1014Z/
/DWSG1.1.ER.240109T1624Z.240110T0130Z.240110T0712Z.NO/
349 AM EST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THIS MORNING...
* WHAT...No flooding is currently forecast.
* WHERE...Etowah River at GA 9 near Dawsonville.
* WHEN...Until early this morning.
* IMPACTS...At 12.0 feet, Minor flooding of Nicholson Road in
northwest Forsyth county begins.
* ADDITIONAL DETAILS...
- At 3:00 AM EST Wednesday the stage was 12.3 feet.
- Forecast...The river is expected to rise to a crest of 12.4
feet this morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.3 feet on 10/30/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3441 8408 3436 8404 3435 8411 3428 8425
3434 8427 3440 8417
$$
GAC057-102100-
/O.CON.KFFC.FL.W.0040.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.240109T2015Z.240110T0600Z.000000T0000Z.UU/
349 AM EST Wed Jan 10 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Etowah River Downstream I-575 at Canton.
* WHEN...Until further notice.
* IMPACTS...At 22.0 feet, Minor flooding expands much further into
the woodlands and fields along the river generally east of Canton
near the Interstate 575 bridge. A grassy lot behind a pump station
off of Riverstone Parkway and areas behind the businesses on Old
Ball Ground Highway and Keith Drive are flooded with up to 3 feet
of water. An inground electrical box near the pump station and
truck trailers at the end of Keith Drive will begin to flood.
Flood waters will surround the wooden structure supporting the
USGS gage house.
* ADDITIONAL DETAILS...
- At 2:45 AM EST Wednesday the stage was 21.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:45 AM EST Wednesday was 21.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 17.0 feet.
- Flood History...This crest compares to a previous crest of
20.9 feet on 02/04/2022.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$239
WGUS82 KFFC 101001
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
501 AM EST Wed Jan 10 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Etowah River at Canton affecting Cherokee County.
...The Flood Warning continues for the following rivers in Georgia...
Etowah River Downstream I-575 at Canton affecting Cherokee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued at 3 PM EST.this morning at 1145
AM EST.
&&
GAC057-101645-
/O.EXT.KFFC.FL.W.0044.000000T0000Z-240110T1637Z/
/CNNG1.1.ER.240109T2249Z.240110T0815Z.240110T1037Z.NO/
501 AM EST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Etowah River at Canton.
* WHEN...Until late this morning.
* IMPACTS...At 18.0 feet, Minor flooding expands into the woodlands
and fields along the river upstream and downstream from the gage
by the Walaska Street bridge. Large portions of recreational areas
such as Boling Park behind the Cherokee County High School...the
Cherokee County Fairgrounds and the Etowah River Greenway at
Heritage Park will be flooded with up to two feet of water. The
parking lot at Boling Park will be under one foot of water.
Portions of the Mill Industrial Way Road begin to flood.
* ADDITIONAL DETAILS...
- At 4:15 AM EST Wednesday the stage was 17.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:15 AM EST Wednesday was 17.7 feet.
- Forecast...The river is expected to fall below flood stage
early this morning and continue falling to 3.8 feet Sunday
evening.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
17.6 feet on 01/22/1922.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$
GAC057-102215-
/O.CON.KFFC.FL.W.0040.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.240109T2015Z.240110T0600Z.000000T0000Z.UU/
501 AM EST Wed Jan 10 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Etowah River Downstream I-575 at Canton.
* WHEN...Until further notice.
* IMPACTS...At 22.0 feet, Minor flooding expands much further into
the woodlands and fields along the river generally east of Canton
near the Interstate 575 bridge. A grassy lot behind a pump station
off of Riverstone Parkway and areas behind the businesses on Old
Ball Ground Highway and Keith Drive are flooded with up to 3 feet
of water. An inground electrical box near the pump station and
truck trailers at the end of Keith Drive will begin to flood.
Flood waters will surround the wooden structure supporting the
USGS gage house.
* ADDITIONAL DETAILS...
- At 3:45 AM EST Wednesday the stage was 21.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:45 AM EST Wednesday was 21.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 17.0 feet.
- Flood History...This crest compares to a previous crest of
20.9 feet on 02/04/2022.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$706
WGUS82 KFFC 101549
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1049 AM EST Wed Jan 10 2024
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Georgia...
Etowah River at Canton affecting Cherokee County.
For the Etowah River Basin...including Russell Creek downstream of
Head Lake Dawsonville, Landrum, Dawsonville, Dawsonville,
Dawsonville, Matt, Ball Ground, Canton, Old GA 5 below Ball Ground,
Canton, Canton, Waleska, Woodstock, Noonday Creek above Chastain
Meadows Pkwy Marietta, Woodstock, Woodstock, Kennesaw, Acworth,
Allatoona Dam above Cartersville, Dallas, Cartersville, Rockmart,
Kingston, Kingston, Rome, Rome...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this evening at 730 PM EST.
&&
GAC057-110030-
/O.EXT.KFFC.FL.W.0044.000000T0000Z-240111T0024Z/
/CNNG1.1.ER.240109T2249Z.240110T0815Z.240110T1824Z.NO/
1049 AM EST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Etowah River at Canton.
* WHEN...Until this evening.
* IMPACTS...At 17.0 feet, Minor flooding continues in the woodlands
and fields along the river upstream and downstream from the gage
by the Walaska Street bridge. Portions of recreational areas such
as Boling Park behind the Cherokee County High School...the
Cherokee County Fairgrounds and the Etowah River Greenway at
Heritage Park will be flooded with up to one foot of water. The
parking lot at Boling Park will begin to flood.
* ADDITIONAL DETAILS...
- At 10:15 AM EST Wednesday the stage was 17.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:15 AM EST Wednesday was 17.7 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 3.9 feet Monday
morning.
- Flood stage is 16.0 feet.
- Flood History...This crest compares to a previous crest of
17.0 feet on 10/06/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$186
WGUS82 KFFC 101947
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
247 PM EST Wed Jan 10 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Etowah River at Canton affecting Cherokee County.
GAC057-102100-
/O.CAN.KFFC.FL.W.0044.000000T0000Z-240110T1947Z/
/CNNG1.1.ER.240109T2249Z.240110T0815Z.240110T1905Z.NO/
247 PM EST Wed Jan 10 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Etowah River at Canton.
* ADDITIONAL DETAILS...
- At 2:15 PM EST Wednesday the stage was 15.9 feet and falling.
- Forecast...The river is expected to fall to 3.9 feet Monday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 9, 6:43 PM EST, 50 minutes earlier.
Area forecast discussion, Jan 9, 6:43 PM EST, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 643 PM EST Tue Jan 9 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 249 PM EST Tue Jan 9 2024 Now that all the severe weather has exited the area, things should overall be calmer through the short term period. A swath of showers extending from Wilkes Count to Wilcox county is moving southeastward across the area which will ultimately move completely out of the CWA in the next couple of hours. Behind this swath of showers is elevated showers across the area using up leftover moisture and energy behind the line. Generally this is not reaching the ground but a couple of areas may see very light precip. Precip estimates over the past 24hrs has shown widespread ares of 2-3" with many areas at 3-4" and some areas from 4-5+" especially just south of I- 85. This has ultimately led to flash flood warnings in these areas and then many river flood warnings especially in the metro. Looking at tonight into tomorrow morning, things could get a tad interesting when it comes to winter weather. With how powerful the low pressure system is, as it sweeps northward into the northeast today, leftover energy will result in wrap around precip in the form of snow showers over much of north GA mainly north of the metro. Accumulations are expected to be from 0.5-1" in elevations mostly >1500 ft. Currently have an SPS out for this so check that for any further details you may want/need. Looking at winds, we have allowed the High Wind Warning to expire and have replaced it with a wind advisory until 00z (7pm) tonight. We have two wind advisories in place. The first one encompasses north GA and central GA from the Athens area southwest to just north of Columbus. This advisory will likely be allowed to expire at 00z (7pm). The second wind advisor is for the remainder of central GA to southeast central GA, which will expire at 06z (1am). This will also likely be allowed to expire at that time. Ultimately when looking at the 925mb winds, they are still in the 40-50kt range which as has been seen through today will continue to mix down with gusts from 30- 40kts across the area. The first advisory is where the winds will taper off first as the jet moves eastward and ultimately out of the second advisory area by 06z tonight. For tomorrow, still expecting cloudy skies for much of the day before clearing begins tomorrow night which will ultimately lead to some clear skies before the next system (Friday) that is talked about in the long term period. Temps today have already reached their max across much of the area and are expected to continue to drop into the low to mid 30s across the area with upper 20s in the northeast. Tomorrow, only expecting temps to top out in the 45-55 degree range before dipping down into the low to mid 30s again tomorrow night. Hernandez && .LONG TERM... (Thursday morning through next Monday) Issued at 249 PM EST Tue Jan 9 2024 Very little change to the long term forecast. Friday continues to have potential for strong to severe weather. Ensembles for the beginning of the week have quite a bit of spread on timing and potential for winter weather, so PoPs remain a bit spread out. Best chances for seeing a snowflake fly remains across north Georgia. See previous discussion below. Lusk (Wednesday night through Monday) Issued at 445 AM EST Tue Jan 9 2024 Key Messages: - Another storm system will bring showers and thunderstorms to the area late Thursday night and Friday. Some thunderstorms may be strong. Colder and drier air will continue to filter into the area Wednesday night on the heels of the departing cold front and upper trough. Most locations will drop to near or just below freezing Wednesday night, with mid 20s across portions of the NE mountains. Warmer temperatures are forecast for Thursday, with most locations reaching into the mid to upper 50s and even some lower 60s across the S. Another storm system will approach the area Thursday night, bringing a chance of showers and thunderstorms. This system will lift NE on Friday as a negatively tilted trough, reaching the Great Lakes by Friday night. A 996 mb surface low is progged to be near Little Rock by Friday morning. A large area of isentropic lift is forecast to precede the low, with increasing MUCAPE and wind shear across most of the forecast area. There will be another threat of severe weather with this system during the day Friday, and the threat area looks to be farther to the N than with today's system. GFS MUCAPE values are forecast to reach near 1000 J/kg as effective shear increases to over 40 knots in the Atlanta metro area. This will coincide maximum daytime heating in the early afternoon, with surface temperatures reaching over 60 degrees and dew points reaching the lower to mid 50s. The wedge/CAD is forecast to hang into NE GA during this time period, but present indications are that it will be NE of the Atlanta metro area. Storm total rainfall amounts with this system are forecast to range from around a quarter inch S of Columbus to close to an inch across N GA. Residents should continue to monitor the latest forecast regarding this storm system. A bit of snow will linger over the N mountains Friday night, but dry weather is forecast to return on Saturday. Temperatures will be rather cold over the weekend, with the potential of even colder weather early next week. A weak southern stream storm system may move along the Gulf Coast on Monday, bringing light rain amounts and the chance for frozen precipitation across N GA. NBM low temperatures Tuesday morning appeared to be too cold. Even though this was at the tail end of the forecast period, opted to blend 2 parts operational NBM with 1 part NBM 90th percentile to bump low temperatures up closer to MEX MOS guidance. SEC && .AVIATION... (00Z TAFS) Issued at 635 PM EST Tue Jan 9 2024 Primarily VFR conds areawide will give way to MVFR cigs by 06-07Z, lingering thru a majority of the pd. A passing -SHRA is psbl thru 06Z at northern sites, but potential currently too low for TAF mention. Winds initially decreasing in speed after sunset will see ocnl gusts to 25-30kts return between 03-07Z, before gradually dropping once again to 10-13kts by 14-15Z. Direction to remain out of the W/SW thru the pd. //ATL Confidence...00Z Update... Medium confidence all elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 33 48 31 57 / 10 0 0 0 Atlanta 33 48 35 57 / 20 0 0 0 Blairsville 27 43 26 52 / 60 0 0 0 Cartersville 31 47 31 56 / 30 0 0 0 Columbus 34 51 34 60 / 10 0 0 0 Gainesville 33 45 32 55 / 30 0 0 0 Macon 35 52 32 60 / 10 0 0 0 Rome 32 48 31 57 / 30 0 0 0 Peachtree City 32 48 31 59 / 10 0 0 0 Vidalia 38 53 36 60 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for GAZ001>009-011>016- 019>023-030>034-041>045-052>055-066-067-078-079-089>091-102-103. Wind Advisory until 1 AM EST Wednesday for GAZ024-025-027- 035>039-046>051-056>062-068>076-080>086-092>098-104>113. && SHORT TERM...Hernandez LONG TERM....Lusk AVIATION...96
Hazardous weather outlook, Jan 9, 3:09 PM EST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 309 PM EST Tue Jan 9 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-102015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 309 PM EST Tue Jan 9 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Wind Advisory remains in effect for all portions of the county warning area for wind gusts to 40 mph. Rain showers will transition to very light snow showers in the north Georgia mountains tonight before coming to an end by early Wednesday morning. Very light accumulations of up to 0.5 inches are possible above 1500 feet in elevation with isolated totals up to 1 inch. A few roads could become slippery in these areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Another storm system is expected to bring thunderstorms to the region again Friday. Some storms may become strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Jan 9, 5:45 PM EST, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
545 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Tstm Wnd Dmg 3 S Douglasville 33.71N 84.75W
01/09/2024 Douglas GA Emergency Mngr
A tree was downed in the 9000 block of
Parkway South.
&&Local storm report, Jan 9, 5:47 PM EST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
547 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM Tstm Wnd Dmg 1 W Lithia Springs 33.79N 84.67W
01/09/2024 Douglas GA Emergency Mngr
A tree was downed onto power lines in the
6000 block of N Beulah Rd.
&&Local storm report, Jan 9, 6:45 PM EST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
645 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Flood 4 ESE Lula 34.38N 83.60W
01/09/2024 Banks GA Emergency Mngr
Mt. Sinai Rd had water covering the roadway
between Moccassin Gap and Hwy 51 S.
&&Local storm report, Jan 9, 6:47 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
647 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Flood 4 SE Pinefield Crossroa 34.38N 83.40W
01/09/2024 Banks GA Emergency Mngr
Water was reported on the roadway on Bruce
Kesler Rd.
&&Local storm report, Jan 9, 6:48 PM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
648 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Flood 2 SSW Hollingsworth 34.42N 83.52W
01/09/2024 Banks GA Emergency Mngr
Flooding covered part of the roadway on Moss
Farm Rd.
&&Local storm report, Jan 9, 6:50 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
650 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM Flood 3 ENE Maysville 34.27N 83.52W
01/09/2024 Banks GA Emergency Mngr
Water was reported on the roadway on Gene
Crane Rd near the intersection of N Mangum
Bridge Rd.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:41 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Jan 9, 10:09 PM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Paulding | 16 hr |
| Jan 9, 10:40 PM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Jan 10, 5:06 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 16 hr |
| Jan 10, 5:13 AM EST | River Flood Warning | FFC | Newton, Rockdale | 21 days |
| Jan 10, 5:46 AM EST | River Flood Warning | FFC | Troup | 9 hr |
| Jan 10, 5:51 AM EST | River Flood Warning | FFC | Butts, Henry, Newton | 9 hr |
| Jan 10, 5:54 AM EST | River Flood Warning | FFC | Newton, Walton | 21 days |
| Jan 10, 5:58 AM EST | River Flood Warning | FFC | Floyd | 9 hr |
| Jan 10, 7:41 AM EST | River Flood Warning | FFC | Catoosa | 24 hr |
| Jan 10, 10:11 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Jan 10, 12:16 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 8 hr |
| Jan 10, 1:54 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 67 hr |
| Jan 10, 1:56 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 31 hr |
| Jan 10, 2:23 PM EST | River Flood Warning | FFC | Cobb, Douglas | 6 hr |
| Jan 10, 3:48 PM EST | River Flood Warning | FFC | Newton | 29 hr |
| Jan 10, 5:03 PM EST | River Flood Warning | FFC | Newton | 51 hr |
| Jan 10, 5:35 PM EST | River Flood Warning | FFC | Clarke, Oconee | 14 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.